Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 17, 2013, 2:31 PM CDT for Randolph County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 17, 2013, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, IL
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
742
WGUS53 KLSX 171931
FFWLSX
ILC157-180130-
/O.NEW.KLSX.FF.W.0027.130617T1931Z-130618T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 830 PM CDT
* AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES INDICATE OVER 2 INCHES OF RAINFALL
HAS OCCURRED OVER CENTRAL RANDOLPH COUNTY WITHIN THE LAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTER...RED BUD...SPARTA...BALDWIN...BREMEN...COULTERVILLE...
EVANSVILLE...PERCY...STEELEVILLE AND TILDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3781 8968 3784 8974 3785 8979 3790 8984
3787 8990 3787 8994 3793 8998 3796 8993
3796 9000 3802 9006 3802 9010 3807 9014
3809 9020 3814 9003 3822 9004 3822 8959
3794 8960
$$
PHILLIPSON2 follow-up statements
506
WGUS73 KLSX 172211
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT MON JUN 17 2013
ILC157-180130-
/O.CON.KLSX.FF.W.0027.000000T0000Z-130618T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-
511 PM CDT MON JUN 17 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR RANDOLPH COUNTY UNTIL
830 PM CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 1 TO 1.5 INCHES ARE COMMON
ACROSS RANDOLPH COUNTY...WITH AMOUNTS OVER 2 INCHES IN CENTRAL
RANDOLPH COUNTY. RAIN SHOULD CONTINUE THE NEXT SEVERAL
HOURS...RESULTING IN ADDITIONAL RUNOFF OVER SATURATED AREAS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTER...RED BUD...SPARTA...BALDWIN...BREMEN...COULTERVILLE...
EVANSVILLE...PERCY...STEELEVILLE AND TILDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3781 8968 3784 8974 3785 8979 3790 8984
3787 8990 3787 8994 3793 8998 3796 8993
3796 9000 3802 9006 3802 9010 3807 9014
3809 9020 3814 9003 3822 9004 3822 8959
3794 8960
$$
PHILLIPSON768
WGUS73 KLSX 180126
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT MON JUN 17 2013
ILC157-180142-
/O.EXP.KLSX.FF.W.0027.000000T0000Z-130618T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-
826 PM CDT MON JUN 17 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RANDOLPH COUNTY
WILL BE ALLOWED TO EXPIRE AT 830 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3781 8968 3784 8974 3785 8979 3790 8984
3787 8990 3787 8994 3793 8998 3796 8993
3796 9000 3802 9006 3802 9010 3807 9014
3809 9020 3814 9003 3822 9004 3822 8959
3794 8960
$$
GLASSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:36 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 17, 12:36 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1236 PM CDT MON JUN 17 2013 .UPDATE... ISSUED AT 1058 AM CDT MON JUN 17 2013 HAVE RAISED TEMPS FOR TODAY AS CLOUDS ARE CLEARING SOMEWHAT WITH ONLY THICK CI REMAINING OVER MUCH OF THE AREA. HAVE ONLY MODIFIED POPS THRU THE REMAINDER OF THE MORNING. STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING WHERE/WHEN TSRA WILL DEVELOP THIS AFTERNOON. THE SYNOPTIC CDFNT IS STILL OVER FAR SRN IA INTO FAR NWRN MO. THERE IS A WRMFNT OVER SERN MO INTO FAR SRN IL. THERE APPEARS TO ALSO BE SOME WEAK SFC BOUNDARY ACROSS THE NRN HALF OF THE CWA. LATEST OBJECTIVE ANALYSIS SUGGESTS THE NRN PORTIONS OF THE CWA AS WELL AS ALL OF SW/SRN IL IS DESTABILIZING QUICKLY WITH TEMPS RAISING INTO THE MID/UPPER 80S WITH DEWPOINTS IN THE 70S. EXPECT THE MCV TO CONTINUE TO MOVE ESEWD TODAY/TONIGHT. UNCERTAINTY IS WITH TIMING/PLACEMENT OF TSRA DEVELOPMENT GIVEN THE NUMBER OF BOUNDARIES AND AMOUNT OF INSTABILITY WITH NO GOOD FORCING. FURTHER UPDATES MAY BE NEEDED AS CURRENT TIMING MAY BE TOO SOON...WITH MORE TSRA POSSIBLE LATER INTO EVENING. TILLY && .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 333 AM CDT MON JUN 17 2013 TSRA OVERNIGHT HAS BEEN STRONGLY BOUNDARY-LED WITH DECENTLY HI CAPE VALUES IN A WEAK SHEAR AND LO CINH ENVIRONMENT...BUT IT APPEARS THAT MULTIPLE ITERATIONS OF OUTFLOWS HAVE FINALLY BEGUN TO SHOW DIMINISHING RETURNS ON WHAT THEY CAN KICK OFF WITH RESPECT TO PCPN AND ANTICIPATE THIS TREND TO CONTINUE THRU SUNRISE PER THE 4KM ARW WRF FROM NSSL WHICH SEEMS TO HAVE A REASONABLE HANDLE ON THIS THUS FAR. LARGE BOW ECHO CURRENTLY OVER SRN KS AND NRN OK WILL CONTINUE TO DROP E-SEWD AND MISS US. SYNOPTICALLY...WE HAVE A STATIONARY WEAK FRONT BISECTING OUR REGION...FROM SERN KS THRU CNTRL MO JUST S OF KCOU/KJEF AND THRU THE NRN STL METRO AREA AND HEADING INTO CNTRL IL. THIS SHOULD COME INTO PLAY ONCE THE HEATING OF THE DAY ENSUES AND WEAKENING WHAT CAP MANAGES TO BUILD IN DURING THE MORNING HOURS. WE ARE STILL LOOKING AT LIKELY AND HIGHER POPS FROM ROUGHLY THE I-70 CORRIDOR AND S WHERE SFC FRONT CURRENTLY EXISTS AND IS EXPECTED TO BE AT THAT TIME AS WELL AND AN UPPER LEVEL DISTURBANCE MOVING THRU THIS AFTERNOON. PROBABLY WILL SEE ANOTHER ROUND OF PULSE TSRA AS THE CONVECTIVE MODE DU JOUR WITH WEAK SHEAR PERSISTING WITH DECENTLY HI CAPES OF 2000-3000 J/KG...AND SO ISOLD STRONG-SEVERE NOT OUT OF THE QUESTION. ANTICIPATED SLOW MOVING NATURE OF ANY CONVECTION WILL ALSO MAKE LOCALLY HEAVY RAINFALL A THREAT AS WELL. MOS TEMPS ONCE AGAIN LOOK TOO WARM FOR THIS DAY MOST PLACES...AND HAVE UNDERCUT BY ABOUT A CATEGORY...WITH LO 80S IN CNTRL-SERN MO AND MID 80S ELSEWHERE. WEAK FRONTAL BOUNDARY SHOULD FINALLY BE MAKING A PUSH TO THE S BY LATE THIS AFTERNOON AND INTO THIS EVENING...SHUNTING THE TSRA THREAT FURTHER AND FURTHER INTO SERN MO AND SRN IL...BUT APPEARS WILL BE A SLOW TRANSITION AT THAT...AND SO HAVE CONTINUED THE TREND OF BACKING UP POPS A BIT MORE TO THE NW FOR TONIGHT. TES .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 333 AM CDT MON JUN 17 2013 (TUESDAY - WEDNESDAY) A RELATIVELY DRY PERIOD WILL FOLLOW WITH SFC HI PRES DOMINATING TUESDAY AND WEDNESDAY AND NW FLOW ALOFT. MAX TEMPS BOTH DAYS WILL BE AT OR JUST BELOW NORMAL. THE ONE FLY-IN-THE-OINTMENT WILL BE POTENTIAL FOR ISOLD TSRA TO DEVELOP ALONG WEAK CONVERGENCE GENERATED BY A BACKDOOR CDFNT DROPPING SWWD FROM THE GREAT LAKES REGION...REACHING CNTRL AND SRN IL DURING TUESDAY AFTERNOON-EVENING. DECENT DEEP LAYER SHEAR OF 35-40KTS TO ACCOMPANY THIS. MOISTURE HOWEVER WILL BE MORE MARGINAL AND SHOULD LIMIT DEVELOPMENT. HAVE THROWN IN SLIGHT CHCS FOR MOST AREAS IN IL FOR THIS TIMEFRAME. (THURSDAY - EARLY FRIDAY) THE UPPER LEVEL RIDGE WILL BEGIN TO REBUILD OVER THE HI PLAINS BUT BEFORE IT GETS TOO STRONG...MODELS HAVE A RIDGE-RUNNER SHORTWAVE SLIPPING THRU AND AFFECTING OUR AREA DURING THIS TIME ALONG WITH A SFC WRMFNT GRADUALLY MOVING THRU. THE END RESULT WILL BE A SCENARIO STILL WORTHY OF CHC POPS WHICH HAVE BEEN IN THE FCST FOR A FEW DAYS NOW. HAVE CONTINUED. DAYTIME MAX TEMPS WILL EDGE ABOVE NORMAL AS INFLUENCE OF COOL AIRMASS FADES...WITH READINGS EXPECTED TO BE IN THE MID-UPR 80S THURSDAY. (FRIDAY - SUNDAY) THE UPPER LEVEL RIDGE IS STILL EXPECTED TO MAKE A COMEBACK AND DOMINATE OUR REGION DURING THE WEEKEND. BEING THE SECOND HALF OF JUNE...THAT IS NOT ALL THAT UNUSUAL...WITH WHAT SHOULD BE A VERY WARM LOWER ATMOSPHERE AND CAPPED...AND SHOULD KEEP PCPN CHCS TO A MINIMUM OUTSIDE OF ANY UNFORESEEN CONVECTIVE COMPLEXES WHICH WE ARE UNABLE TO RESOLVE AT THIS TIME. DAYTIME MAX TEMPS WILL BE SEVERAL DEGS ABOVE NORMAL...WITH READINGS IN THE LO-MID 90S. AFTERNOON HEAT INDICES WILL LIKEWISE BE AROUND 100F...ESPECIALLY FOR CNTRL MO AND THE STL METRO AREA. TES && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1225 PM CDT MON JUN 17 2013 ANOTHER COMPLEX FORECAST SITUATION FOR TODAY/TONIGHT. EXPECT SHRA/TSRA TO IMPACT ALL TERMINALS EXCEPT FOR UIN THIS AFTERNOON INTO THE EARLY EVENING. WHILE EXACT TIMING IS STILL UNCERTAIN...HAVE ADDED SHRA WHEN BEST CHANCES ARE EXPECTED...WITH COVERAGE EXPECTED TO INCREASE THRU THE AFTERNOON AS TSRA MOVE NWD. SHRA/TSRA THREAT SHUD COME TO AN END EARLY THIS EVE AS THE MCV MOVES SEWD. KEPT MENTION OF FG FOR TONIGHT...BUT DO NOT HAVE A LOT OF CONFIDENCE WITH GUIDANCE SUGGESTING DRIER AIR SHUD BE MOVING INTO THE AREA. FOR TOMORROW...NLY LIGHT WINDS EXPECTED WITH VFR CIGS. SPECIFICS FOR KSTL...EXPECT AREA OF SHRA/TSRA CURRENTLY OVER SERN MO TO INCREASE IN COVERAGE AS THEY MOVE NWD. IF ANY GIVEN CELL DOES REACH THE TERMINAL DIRECTLY...A BRIEF PERIOD OF MVFR VISBYS WILL BE POSSIBLE ALONG WITH TS. WILL CONTINUE TO MONITOR AND UPDATE ASAP IF A MORE WIDESPREAD THREAT DEVELOPS. OTHERWISE...LIGHT WINDS TONIGHT WITH WINDS BECOMING NRLY ON TUES WITH VFR CIGS. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 3:50 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT MON JUN 17 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 AM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING FOR AREAS NEAR AND SOUTH OF INTERSTATE 70...WITH LESSER CHANCES TO THE NORTH. THUNDERSTORM CHANCES WILL THEN DIMINISH AT ALL LOCATIONS HEADING DEEPER INTO TONIGHT. STRONG STORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN PARTS OF CENTRAL AND SOUTHERN ILLINOIS TUESDAY AFTERNOON AND EVENING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, Jun 17, 9:10 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 3 ESE WASHINGTON 38.54N 90.97W
06/16/2013 E1.25 INCH FRANKLIN MO COCORAHS
TIME ESTIMATED BY RADAR
&&
TILLYSpecial weather statement, Jun 17, 2:23 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 223 PM CDT MON JUN 17 2013 ILZ079-101-172015- RANDOLPH IL-ST. CLAIR IL- 223 PM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. CLAIR AND RANDOLPH COUNTIES UNTIL 315 PM CDT... AT 217 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR EVANSVILLE...OR 9 MILES SOUTHWEST OF SPARTA...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPARTA... BALDWIN... TILDEN... MARISSA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PHILLIPSON
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:31 PM CDT | Flash Flood Warning | LSX | Madison | 6 hr |
| Jun 17, 3:38 PM CDT | Flash Flood Warning | LSX | Saint Clair | 6 hr |
| Jun 17, 3:50 PM CDT | Flash Flood Warning | LSX | Monroe | 6 hr |
| Jun 17, 4:11 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Marion | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.